Hail, Woodbury
- When
- July 9, 5:23 PM CST
- Where
- Woodbury County, 1 mi E of Bronson
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 42.417, -96.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 9, 2:50 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 PM CDT SUN JUL 9 2006 .DISCUSSION... HAVING FLASHBACKS TO YESTERDAY WITH BOUNDARY CURRENTLY ACROSS FORECAST AREA EXTENDING FROM KSPW TO KSUX. SOUTH OF THE BOUNDARY...AREAS WARMED MUCH MORE THAN ANTICIPATED WITH HIGHS IN THE 90S IN NW IOWA. EXPECT BOUNDARY TO WORK OUT OF THE AREA EARLY THIS EVENING...WITH DRIER AIR FILTERING IN BEHIND. EXTENSIVE AMOUNT OF CIRRUS WILL GRADUALLY SPREAD OVER THE AREA TONIGHT IN ADVANCE OF MONSOONAL WAVE MOVING OUT OF COLORADO AND WYOMING. MODELS HANDLING THIS WAVE VERY DIFFERENTLY...ADDING TO THE COMPLEXITY OF THE FORECAST. GFS DEVELOPS CONVECTION DOWN IN KANSAS...LOWERS THE HEIGHTS AS A RESULT CAUSING ADDITIONAL CONVECTION TO DEVELOP TO THE SOUTH CUTTING OFF THE MOISTURE SUPPLY TO THE FORECAST AREA. THE NAM BRINGS THE WAVE FURTHER NORTH ACROSS NEBRASKA ALLOWING AREA TO TAP INTO BETTER MOISTURE AND PRECIPITATION. HAVE SIDED MORE WITH THE NAM...WHICH IS ALSO SUPPORTED BY THE ECMWF. NAM SUGGESTING QUASI-WARM FRONT DEVELOPING ALONG THE SOUTHERN EDGE OF THE FORECAST AREA MONDAY AFTERNOON...AND HAVE ADDED SOME LOW POPS ALONG A LINE FROM LAKE ANDES TO SIOUX CITY. ATMOSPHERE NOT ALL THAT UNSTABLE AHEAD OF THE WAVE...AND THIS IS TO BE EXPECTED WITH A SUBTROPICAL WAVE. AS A RESULT...HAVE CUT MENTION OF THUNDER BACK TO ISOLATED. WAVE SLIDES ACROSS NEBRASKA CREATING THE POTENTIAL FOR PRECIP ACROSS PORTIONS OF FORECAST AREA...WITH THE BEST CHANCES IN NORTHWEST IOWA. NEW 18Z RUN HAS THE WAVE SLIGHTLY FURTHER SOUTH CLOSER TO THE CANADIAN GEM SOLUTION...WHICH MAY SUGGEST MUCH OF THE AREA MISSES OUT ON PRECIP EVENT ALL TOGETHER. TEMPERATURES VERY TRICKY WITH THIS SYSTEM...AS THEY WILL BE STRONGLY DEPENDANT ON AMOUNT OF CLOUD COVER ACROSS THE AREA. HAVE FOCUSED HIGHEST TEMPERATURES IN THE WEST...WHERE CHANCES OF PRECIP ARE FAIRLY MINIMAL. THEREAFTER...A SIGNIFICANT HEAT WAVE WILL IMPACT THE AREA FROM WEDNESDAY ON. HAVE ADDED MENTION TO HWO...BUT FORECAST HIGHS CONSERVATIVELY WILL RANGE FROM THE LOWER 90S TO THE MID 100S...WITH THE WARMEST READINGS IN CENTRAL SOUTH DAKOTA. HAVE RAISED FORECASTED HIGHS SOME...AND WITH SOUTHERLY FLOW BECOMING ESTABLISHED AND THE GULF OPENING UP...HAVE RAISED DEW POINTS INTO THE UPPER 60S TO NEAR 70. GFS OUTPUT CONTINUES TO BE QUITE FRIGHTENING...WITH 925 AND 850 MB TEMPS OF AROUND 30 TO 40 C RESPECTFULLY. ANY CHANCES OF PRECIP SHOULD BE WELL OFF TO THE NORTH WITH STRONG CAP IN PLACE. DRY SPELL CONTINUING UNTIL FURTHER NOTICE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && BT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1037 AM CDT SUN JUL 09 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1037 AM CDT SUN JUL 09 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER AREAS SOUTH OF INTERSTATE 90 ON MONDAY NIGHT...THEN EXPAND TO THE NORTH AND EAST THROUGH THE DAY ON TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT MAY CONTAIN LOCALLY HEAVY RAIN. THERE IS A POTENTIAL FOR A HEAT WAVE FOR LATE NEXT WEEK AND WEEKEND. ON THURSDAY...TEMPERATURES MAY APPROACH THE UPPER 90S WEST OF THE JAMES RIVER. BY THE WEEKEND...TEMPERATURES EXCEEDING 100 DEGREES COULD OCCUR ALONG AND WEST OF THE JAMES RIVER...WITH 90S EAST OF THE JAMES RIVER. IN ADDITION...IT MAY BECOME INCREASING HUMID BY THE WEEKEND...ESPECIALLY EAST OF THE JAMES RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
The Omaha radar (KOAX), 123 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526873.